Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2012, 1:44 PM EDT for Walton County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 1:44 PM EDT (17:44 UTC)
- Expired
- Jul 17, 2012, 2:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Walton County, GA
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:15 PM EDT | TSTM WND DMG | Walnut Grove, GA | SEVERAL TREES BLOWN DOWN IN THE WALNUT GROVE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2377 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WWUS82 KFFC 171744
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT TUE JUL 17 2012
GAZ047-171815-
144 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALTON COUNTY UNTIL 215 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONROE...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALTON COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNT VERNON...WINDSOR...NICHOLASVILLE...LOGANVILLE...
GRATIS...CAMPTON...BOLD SPRINGS...BETWEEN...MONROE...YOUTH...GOOD
HOPE...PANNELL...HERNDONVILLE...EBENEZER AND WALNUT GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3391 8363 3371 8359 3360 8368 3361 8370
3362 8369 3364 8373 3365 8377 3379 8398
3392 8382 3391 8378 3389 8376 3391 8368
TIME...MOT...LOC 1744Z 001DEG 8KT 3382 8374
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:13 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 17, 1:13 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 113 PM EDT TUE JUL 17 2012 .UPDATE... QUICK UPDATE TO TWEAK POPS AND WX BASED ON CURRENT TRENDS. TWEAKED DOWN TEMPS A LITTLE BASED ON MORNING CLOUDS AND EXPECTED PRECIP. NEW WATCH CONFINED TO FAR SOUTHERN COUNTIES BUT COULD SEE ISOLD SEVERE STORMS JUST ABOUT ANYWHERE. CONVECTION ALLOWING MODELS...ESP RECENT HRRR RUNS...FAVORING SOUTHERN GA...NE GA AND ERN ATL METRO THRU 21Z THEN NW GA AFTER 21Z. SEEMS REASONABLE. MID LEVEL CLOUDS FINALLY DISSIPATING WHICH SHOULD ALLOW TEMPS TO CLIMB QUICKLY. CAPE ALREADY NEAR 3000 J/KG BASED ON SPC MESOANALYSIS. 0-1KM AND 0-6KM SHEAR VERY WEAK SO EXPECT SLOW MOVING PULSE STORMS YET AGAIN. PW NEAR 1.9 INCHES SO VERY HEAVY RAINFALL LIKELY WITH ISOLD FLOODING POSSIBLE. SNELSON && .PREV DISCUSSION... /ISSUED 723 AM EDT TUE JUL 17 2012/ SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/... /ISSUED AT 355 AM EDT TUE JUL 17 2012/ A COMBINATION OF TWO MAIN FEATURES WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH 48 HOURS. AN H5 LOW JUST OFF THE GA/FL COAST WAS MOVING ONSHORE AND THE GFS/NAM HAVE A GOOD HANDLE ON THIS. THIS LOW WILL STALL OVER NORTH FL/SOUTH GA AND CONTINUE TO PUMP IN ATLANTIC MOISTURE TO THE CWA. THIS UPPER LOW WAS ALSO PULLING A WEAK SHORT WAVE INTO THE CWA. AT THE SAME TIME A LEE SIDE TROUGH WAS DEVELOPING FROM LGC TO UPSTATE SOUTH CAROLINA. THE COMBINATION OF THESE ARE BRINGING THE THREAT OF THUNDERSTORMS TO THE CWA WITH THE MAIN THREAT DURING DAYTIME HEATING BOTH TODAY AND WEDNESDAY. THE HIGHEST PROBABILITIES WILL BE IN THE VICINITY OF THE UPPER LOW...ACROSS CENTRAL GA. THIS WILL ALSO HAVE A PLAY ON TEMPS. MOST AREAS MONDAY SAW TEMPS IN THE LOW TO MID 90S...HOWEVER IN AREAS THAT GOT RAIN...TEMPS STRUGGLED TO GET OUT OF THE UPPER 80S. NO CHANGE IN AIRMASS THROUGH WEDNESDAY AND THIS SHOULD YIELD A PERSISTENCE IN TEMP FORECASTS. 17 LONG TERM /THURSDAY THROUGH MONDAY/... /ISSUED AT 355 AM EDT TUE JUL 17 2012/ MODEL AGREEMENT THROUGH THE WEEKEND IS FAIRLY GOOD...WITH ATLANTIC RIDGE REMAINING OFF THE EAST COAST AS UPPER LEVEL ENERGY REMAINS ACROSS THE SOUTHEAST. TROUGH STRETCHES DOWN THE APPALACHIANS AND EXTENDS INTO NORTH AND CENTRAL GEORGIA THROUGH THE LATER HALF OF THE WEEK AS SURFACE LOW EXPECTED TO DEVELOP OVER THE CAROLINAS INTO THE WEEKEND. IN ADDITION...A FRONTAL BOUNDARY PUSHES INTO THE TENNESSEE VALLEY BY THE END OF THE WORK WEEK...AND INTO NORTH GEORGIA BY SUNDAY MORNING. THE COMBINATION OF THESE FEATURES WILL KEEP AMPLE MOISTURE AND ENOUGH INSTABILITY TO SUPPORT GOOD CHANCE POPS ACROSS THE MAJORITY OF THE AREA THROUGH SUNDAY. BY NEXT WEEK...MODEL SOLUTIONS DIFFER...THOUGH NOT AS SIGNIFICANTLY AS IN DAYS PAST. EXTENDED MODELS AGREE WITH YET ANOTHER FRONTAL BOUNDARY PUSHING INTO THE REGION BY TUESDAY AFTERNOON...BUT EXPECTED IMPACTS DIFFER. ECMWF 1-2C COOLER WITH 850MB TEMPERATURES THAN THE GFS AS THIS EARLY WEEK EVENT UNFOLDS. AS A RESULT...COULD SEE SLIGHTLY COOLER HIGHS AS EARLY AS SUNDAY...WITH MORE SEASONAL AFTERNOON TEMPS IN THE UPPER 80S. GRADUAL WARMING TREND EXPECTED INTO TUESDAY WITH HIGHS BACK IN THE LOW 90S. PRECIP ACTIVITY THROUGH THE EXTENDED WILL INCREASE EACH AFTERNOON...COUPLED LARGELY WITH THE DIURNAL HEATING. MOIST ENVIRONMENT WILL PERSIST THROUGH THE WEEK AND INTO THE WEEKEND...WITH MODEL SOUNDINGS INDICATING PRECIPITABLE WATER VALUES NEARING 2.0 INCHES. 31 AVIATION... 12Z UPDATE... EXPECT RAPID CU DEVELOPMENT THIS MORNING WITH SCATTERED SHRA/TSRA DEVELOPING AROUND NOON AND CONTINUING INTO THIS EVENING. WINDS OVERALL WILL BE NORTH TO NORTHWEST AROUND 7 KTS OR LESS...EXCEPT GUSTY IN TSRA. WINDS SHOULD GO CALM THIS EVENING. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TIMING OF TSRA HIGH ON ALL OTHER ELEMENTS 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 72 94 72 / 50 30 50 30 ATLANTA 92 74 92 73 / 40 30 50 30 BLAIRSVILLE 87 68 87 67 / 40 30 40 30 CARTERSVILLE 92 70 92 71 / 50 30 40 30 COLUMBUS 93 74 94 73 / 40 30 50 30 GAINESVILLE 92 72 92 72 / 50 30 40 30 MACON 91 73 94 73 / 50 30 50 30 ROME 93 70 94 72 / 60 30 40 30 PEACHTREE CITY 91 71 92 71 / 40 30 50 30 VIDALIA 92 74 94 75 / 50 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CRISP...DODGE...DOOLY...MONTGOMERY...PULASKI... STEWART...SUMTER...TELFAIR...TOOMBS...WEBSTER...WHEELER...WILCOX. && SHORT TERM...SNELSON LONG TERM....BAKER AVIATION...SNELSON
Hazardous weather outlook, Jul 17, 5:01 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EDT TUE JUL 17 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... UPPER LEVEL DISTURBANCE...COMBINED WITH A WARM...MOIST...AND UNSTABLE ENVIRONMENT WILL PROMOTE AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHERN FLORIDA...AND THEN NORTHWARD INTO SOUTH AND CENTRAL GEORGIA THROUGH TODAY. THIS ADDED ENERGY...COMBINED WITH THE ALREADY MOIST AND UNSTABLE ENVIRONMENT...WILL ALLOW SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1500 AND 2500 J/KG ARE EXPECTED AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE WITH THE PEAK DAYTIME HEATING. THIS INSTABILITY WILL SUPPORT SOME STRONG STORMS...AND ISOLATED SEVERE STORMS ARE POSSIBLE. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S INDICATE THAT HEAVY RAIN REMAINS A THREAT. PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS WHERE HEAVY DOWNPOURS RESULT FROM SLOW MOVING STORMS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS AS THE UNSTABLE ENVIRONMENT PERSISTS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 17, 12:58 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1258 PM EDT TUE JUL 17 2012 GAZ079-089>091-171730- 1258 PM EDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TALBOT... MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 130 PM EDT... AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOX SPRINGS...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TALBOT...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOX SPRINGS AND JUNIPER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING. && LAT...LON 3250 8458 3250 8474 3258 8469 3258 8464 TIME...MOT...LOC 1658Z 357DEG 6KT 3256 8466
Special weather statement, Jul 17, 1:08 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT TUE JUL 17 2012
GAZ032-033-044-171745-
108 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB AND FULTON
COUNTIES UNTIL 145 PM EDT...
AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VININGS...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COBB AND FULTON COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE VININGS...BOLTON...BANKHEAD...VIRGINIA
HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC STATION...PIEDMONT
PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN...ATLANTA AND
SIX FLAGS OVER GEORGIA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3373 8459 3373 8458 3375 8458 3390 8448
3391 8444 3379 8435 3373 8435 3372 8460
TIME...MOT...LOC 1709Z 353DEG 7KT 3389 8446Special weather statement, Jul 17, 1:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT TUE JUL 17 2012
GAZ023-025-035-171745-
117 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUESNT
LIGHTNING IN BARROW...HALL AND JACKSON COUNTIES UNTIL 145 PM EDT...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAYSVILLE TO COUNTY LINE...DRIFTING
SOUTH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BARROW...HALL AND JACKSON COUNTIES THROUGH 145 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATEAU ELAN...COUNTY
LINE...THOMPSONS MILL...CARL...AUBURN...HOSCHTON...BRASELTON...
PENDERGRASS...TALMO...ROAD ATLANTA-LANIER SPEEDWAY...FORT YARGO STATE
PARK...WINDER...BETHLEHEM...RUSSELL AND MAYSVILLE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3428 8360 3425 8357 3425 8351 3413 8359
3391 8367 3389 8376 3400 8387 3412 8382
3412 8384 3416 8381 3431 8367
TIME...MOT...LOC 1716Z 263DEG 7KT 3428 8357 3415 8367
3402 8374Special weather statement, Jul 17, 1:26 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 126 PM EDT TUE JUL 17 2012 GAZ067>069-171800- 126 PM EDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 200 PM EDT... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOLENA...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WOODBURY AND MOLENA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING. && LAT...LON 3297 8437 3291 8460 3302 8458 3305 8453 TIME...MOT...LOC 1726Z 316DEG 11KT 3301 8453
Special weather statement, Jul 17, 1:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT TUE JUL 17 2012
GAZ078-079-089-090-171800-
134 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...
MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 200 PM EDT...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM AROUND BOX SPRINGS AND OTHER PARTS OF TALBOT
COUNTY...DRIFTING SOUTH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES THROUGH
200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OLIVE
BRANCH...BAUGHVILLE AND BOX SPRINGS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3275 8472 3276 8457 3254 8455 3255 8456
3252 8457 3252 8459 3253 8461 3253 8462
3253 8464 3251 8464 3252 8474
TIME...MOT...LOC 1734Z 345DEG 4KT 3258 8464Special weather statement, Jul 17, 1:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT TUE JUL 17 2012
GAZ047-171815-
144 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALTON COUNTY UNTIL 215 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONROE...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALTON COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNT VERNON...WINDSOR...NICHOLASVILLE...LOGANVILLE...
GRATIS...CAMPTON...BOLD SPRINGS...BETWEEN...MONROE...YOUTH...GOOD
HOPE...PANNELL...HERNDONVILLE...EBENEZER AND WALNUT GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3391 8363 3371 8359 3360 8368 3361 8370
3362 8369 3364 8373 3365 8377 3379 8398
3392 8382 3391 8378 3389 8376 3391 8368
TIME...MOT...LOC 1744Z 001DEG 8KT 3382 8374
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:50 PM EDT | Special Weather Statement | FFC | Wilkes | 25 min |
| Jul 17, 11:51 AM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jul 17, 12:38 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Jul 17, 12:46 PM EDT | Special Weather Statement | FFC | Jackson | 29 min |
| Jul 17, 12:58 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Jul 17, 1:08 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Jul 17, 1:17 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 17, 1:26 PM EDT | Special Weather Statement | FFC | Pike | 34 min |
| Jul 17, 1:34 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| Jul 17, 1:53 PM EDT | Special Weather Statement | FFC | Toombs | 22 min |
| Jul 17, 1:56 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jul 17, 2:03 PM EDT | Special Weather Statement | FFC | Chattahoochee | 27 min |
| Jul 17, 2:05 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 40 min |
| Jul 17, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Jul 17, 2:13 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 22 min |
| Jul 17, 2:19 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 26 min |
| Jul 17, 2:29 PM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Jul 17, 2:53 PM EDT | Special Weather Statement | FFC | DeKalb, Newton, Rockdale | 37 min |
| Jul 17, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 22 min |
| Jul 17, 3:16 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Jul 17, 3:21 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jul 17, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 29 min |
| Jul 17, 3:39 PM EDT | Special Weather Statement | FFC | White | 36 min |
| Jul 17, 3:40 PM EDT | Special Weather Statement | FFC | Schley | 35 min |
| Jul 17, 3:44 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Jul 17, 3:46 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Spalding | 44 min |
| Jul 17, 3:57 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Jul 17, 3:58 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 47 min |
| Jul 17, 4:00 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jul 17, 4:03 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Jul 17, 4:06 PM EDT | Special Weather Statement | FFC | Schley | 24 min |
| Jul 17, 4:29 PM EDT | Special Weather Statement | FFC | Schley | 31 min |
| Jul 17, 4:31 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Houston, Peach, Pike, Talbot and 3 more | 29 min |
| Jul 17, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 41 min |
| Jul 17, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 38 min |
| Jul 17, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 52 min |
| Jul 17, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 34 min |
| Jul 17, 5:00 PM EDT | Special Weather Statement | FFC | Heard, Troup | 45 min |
| Jul 17, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Jones, Twiggs | 25 min |
| Jul 17, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 51 min |
| Jul 17, 5:23 PM EDT | Special Weather Statement | FFC | Macon | 37 min |
| Jul 17, 5:28 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| Jul 17, 5:30 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Jul 17, 5:44 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jul 17, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 42 min |
| Jul 17, 5:59 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Jul 17, 6:12 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 33 min |
| Jul 17, 6:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jul 17, 6:50 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Jul 17, 6:52 PM EDT | Special Weather Statement | FFC | Stewart | 23 min |
| Jul 17, 7:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.